MAUDE Adverse Event Report: ARTHREX, INC. LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI; BONE FIXATION PLATE

ARTHREX, INC. LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI; BONE FIXATION PLATE
Model Number LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/06/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is in process.A follow-up report will be provided upon availability of additional information.
 
Event or Problem Description
On 12/9/2024, it was reported by a sales representative via (b)(4) that an ar-18714-12 cortical screw broke mid-shaft.The surgeon stated that the screw disintegrated and broke like plastic.The screw was removed, and the patient was not affected.The case was delayed twenty-five minutes as the screw kept falling apart more and more during removal.The case ended successfully after the removal and insertion of another screw from the same set.This was discovered during an orif procedure on (b)(6) 2024.Additional information received on 12/17/2024: per the sales representative, x-ray images were taken; however, they were not saved.The case was delayed about twenty minutes and additional anesthesia was administered.There were no other issues with any other arthrex product during the procedure.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided which may include the device (if available and returned), pictures, videos, event description, and any additional information from the field, arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used during insertion of the screw and/or prying/leveraging the device during insertion.

Brand Name
LOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI
Common Device Name
BONE FIXATION PLATE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key21079440
Report Number1220246-2025-09215
Device Sequence Number17824590
Product Code HRS
UDI-Device Identifier00888867303829
UDI-Public(01)00888867303829(11)201120(10)2755601
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K191326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberLOW PROFILE SCREW, 1.4X12MM, CORTICAL,TI
Device Catalogue NumberAR-18714-12
Device Lot Number2755601
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/09/2024
Supplement Date Received by Manufacturer08/19/2025
Initial Report FDA Received Date01/06/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/20/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown